advertisement
Question
Posted by: | 2020/02/25

Sleeping pill addiction

I have been on Ivedal for 5 years now. It helps me fall asleep, but I do not stay asleep. I wander around the house half asleep, leave doors wide open, and EAT throughout the night. My DR prescribed Circadin. But the do not help at all....I have tried numerous times to come of this tablet, 3 months ago i was awake for 3 days and nights.. i am now desperate for help, apart from gaining over 25kg with midnight eating, I am permanently tired and irritable. I am also on Cilifit. Thank you so much for any help you can give me.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink
- 2020/02/25

It is not considered to be a good idea for someone to remain on sedatives long-term for sleeping problems, due to a number of disadvantages especially dependency. Ivedal is a trade name for the sedative Zolpidem.  It is designed to sedate for a relatively short number of hours, and to wear off before morning, because older sleeping meds often left people quite dramatically sedated and with poor concentration in the mornings.
Circadin is less used and newer, containing Melatonin.  The idea way of using it isn't yet entirely agreed. It is less likely to cause a morning hangover, but can have a rage of features of disturbed sleep.
The antidepressant Clift may also be complicating the picture.  Most reported studies of Melatonin do not find signs of dependency or withdrawal problems.
I wonder whether it might help to be referred to a sleep specialist of sleep clinic, for a fresh assessment and advice.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement